Write a review

Juvederm Injected in the Chin - Gum and Jaw Pain

Three months ago I had juvederm injected into the...

Three months ago I had juvederm injected into the folds on my chin on each side of my mouth. Only one syringe was used. About a month ago I noticed pain in my gums and jaw on the side which received most of the juvederm. The pain has worsened and I have been to my dentist twice with no result. I will be getting another opinion from a dentist this week.

Can juvederm seep into the gums and teeth? Is the juvederm injection a feasible cause of the gum and jaw pain after three months?

Newport Beach Plastic Surgeon

Although he is a very respected plastic surgeon, I do not think he takes the "individual" into consideration. Also,I probably was not spending enough money for him to take a lot of time.

3 out of 5 stars Overall rating
Was this review helpful? 2 others found this helpful

Comments (4)

Dear May, Are you saying that the Juvederm injection caused necrosis of your jaw. I am very worried, as I have been taking Fosamax, and I also had Juvederm in the chin and nasolabial folds, and 5 days later started having pain in jaws, teeth, sinuses, face, etc. I have been treated for sinus infection (that wasn't there), then Naprosyn, now starting a nerve pain blocker. How are you doing now? Did you get any resolution of this problem??
  • Reply
I had the same issue after Juvederm was injected in my cheeks. On my right side a small lump of juvederm must have migrated into my jaw joint about 1/3rd inch away from injection site. I have been in a lot of pain on my right side of gums. I went to an endodontist thinking I would have to get a root canal for the pain, but she said there was nothing wrong with my teeth or gums. Then she stuck her fingers in my mouth and said that my jaw joint had a lump right in the middle. My Juvederm tech refuses to believe it is from the Juvederm, but what else could it be? I am not a teeth grinder and have never had any symptoms of tmj before.
  • Reply
Thank you for your comment. I did consult with an oral surgeon. He suspects that taking Fosamax is a high contributor. Apparently new studies have linked these bone density/strength drugs to the bones in the mouth, and can cause a myriad of problems, including necrosis. One of the research articles also states that these drugs stay in ones body for years even after stopping; and once osteonecrosis of the jaw (ONJ) is diagnosed it is irreversible. In a word always "research."
  • Reply
All wrinkle fillers are SUPPOSED to be injected in the superficial layers of the skin IF they are to elevate and flatten wrinkles. If the fillers are placed very deeply they are ineffective as wrinkle fillers. The biggest Juvederm syringe contains 0.7cc of product. Even IF it was accidentally placed much deeper it is pliable and soft enough NOT to cause compression that would cause such symptoms. Consult with an oral surgeon and see what he/she has to say. Good Luck.
  • Reply